MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED; SYSTEM, BLOOD CULTURING
Catalog Number 441385
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd bactec¿ fx, instrument top, packaged, there was misassociation of one patient sample number.No patient impact reported.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary a complaint of "the sample number was different" was received against instrument top bactec fx packaged material number: 441385, serial number: (b)(6).A bd field service engineer (fse) was dispatched.The fse was set the barcode reader to read 3 times for execution, thus the issue was resolved.Instrument was found to be functional and released to the customer for regular use.This is an unconfirmed complaint, and the root cause was unable to be determined.Device history record review for the instrument (b)(6), is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review revealed no previous complaints for this issue.No parts were replaced as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.No new trends, risks, or hazards were identified as a result of the complaint.Bd quality will continue to closely monitor for trends associated with this complaint.
 
Event or Problem Description

Brand Name
BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19702101
Report Number1119779-2024-00544
Device Sequence Number7719995
Product Code MDB
UDI-Device Identifier00382904413859
UDI-Public(01)00382904413859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown